Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 7, 2018, 7:30 PM CDT for Wayne County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 7:30 PM CDT (00:30 UTC)
- Expired
- Aug 7, 2018, 8:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Mobile, AL
County Wayne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155
WWUS84 KMOB 080030
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
730 PM CDT TUE AUG 7 2018
MSZ067-080100-
Wayne MS-
730 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WAYNE COUNTY UNTIL 800 PM CDT...
At 730 PM CDT, the strong thunderstorm was located 8 miles northeast
of Mill Creek, or 13 miles northwest of Waynesboro, moving north at
10 mph.
Half inch hail and winds gusts of 40 to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Wayne
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3182 8894 3183 8893 3183 8876 3185 8869
3170 8867 3160 8894
TIME...MOT...LOC 0030Z 171DEG 10KT 3178 8885
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:55 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 7, 6:55 PM CDT, 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 655 PM CDT Tue Aug 7 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...Showers and storms will end this evening with VFR conditions expected overnight. Scattered showers and thunderstorms develop again during the day on Wednesday. /13 && .PREV DISCUSSION... /issued 401 PM CDT Tue Aug 7 2018/ NEAR TERM /Now Through Wednesday/...Scattered showers and thunderstorms will continue to develop this afternoon and early this evening generally ahead and along a weak inverted trof generally located from north GA to the north central gulf coast combined with a weak seabreeze circulation progged to shift inland and move northward later this afternoon. With this better forcing near the surface and aloft combined with decent instability and lapse rates in the boundary layer, depicted by the latest hi res model soundings across the region this afternoon, believe a few strong thunderstorms could be possible, accompanied with gusty straightline winds, possible from 35 to 45 mph, frequent cloud ground lightning and periods of very heavy rain possible leading to some minor flooding mostly in urban areas. Thunderstorms will continue to move slowly to the west and northwest through this evening weakening slowly afternoon sunset later this evening. For late tonight skies will be partly cloudy to mostly clear with isolated showers and thunderstorms redeveloping offshore and near the coast overnight and early Wed. For wed the weak inverted trof generally in the mid levels will move further west in response to high pressure aloft approaching from the east. With this pattern expect less coverage of showers and thunderstorms during the day on Wed especially to the east compared to today with the best coverage occurring over inland areas generally over the western half of the forecast area during the late afternoon and early evening hours. Movement will continue to be to the west at 10 knots or less. with the better forcing moving off to the west on Wed the threat for stronger convection should be lower compared to today. Temperatures will continue to be near of slightly above seasonal norms through Wed with lows tonight ranging from the lower to middle 70s for most inland areas and the upper 70s to near 80 along the immediate coast. Highs Wed will range from the lower to middle 90s for most inland areas and the upper 80s to near 90 along immediate coast. 32/ee SHORT TERM /Wednesday night Through Friday night/...A medium- amplified upper level trough will extend from the Great Lakes region to the Texas/Oklahoma border Wednesday evening. The southern portion of this trough will dig south-southeastward, reaching the lower Mississippi River region by Friday evening. A surface ridge of high pressure extending from the western Atlantic across the Gulf of Mexico will remain, keeping a mainly light southwesterly surface wind across the forecast area through the short term. Also, with the approach of the upper trough, a deep southwest wind flow will keep precipitable water values around 2.0 inches. The isolated to low-end scattered showers and thunderstorms Wednesday will dissipate rather quickly by evening, so kept the entire forecast area rain-free Wednesday night. The combination of decreasing stability on Thursday and Friday, upper level impulses east of the trough passing overhead and with a seabreeze pushing inland each day, scattered showers and thunderstorms are forecast Thursday afternoon and numerous to definite showers and thunderstorms are forecast throughout the entire day Friday. A few of the stronger storms could have gusty winds up to 45 mph, frequent lightning and heavy downpours. /22 LONG TERM /Saturday Through Tuesday/...Heading into the first half of the weekend, mid level ridge to the south and broad long wave trof extending southward from the Great Lakes keeps a potentially active westerly flow aloft in place over the central Gulf coast. Showers and storms likely Saturday. Sunday and Monday, forecasters continue to see some differences in the 07.00Z geo-potential height fields between the operational GFS and ECMWF. The GFS shows a slightly faster eastward progression and more bullish deep trof moving east across the OH River Valley/Appalachians and southeast Sunday and Monday. In the other camp, the ECMWF maintains more deep layer ridging over the Gulf to the south of its trof solution. Considering the model differences, will maintain a mid range chance of daily showers/storms late in the medium range. /10 MARINE...High pressure will continue over the north central gulf through the week, leading to mostly a light southwest to westerly wind flow over the marine area through Sat. Seas will range from 1 to 2 feet but locally higher near isolated to scattered thunderstorms through the week. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 7, 4:02 AM CDT, 15 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 402 AM CDT Tue Aug 7 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-080915- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 402 AM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents along the beaches of Alabama and the northwest Florida panhandle. Heat index values around 105 are expected this afternoon, with localized higher values possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat index values of 100 to 105 are expected Wednesday and Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-080915- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 402 AM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time.
In the hours before
Local storm report, Aug 7, 3:45 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM MARINE TSTM WIND MOBILE DOWNTOWN AIRPORT 30.63N 88.07W
08/07/2018 M41 MPH MOBILE AL ASOS
ASOS SITE AT MOBILE DOWNTOWN AIRPORT (BFM)
MEASURED A WIND GUST OF 41MPH.
&&
MBSpecial weather statement, Aug 7, 5:02 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
502 PM CDT TUE AUG 7 2018
ALZ053-055-072245-
Clarke AL-Monroe AL-
502 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MONROE AND EAST CENTRAL CLARKE COUNTIES UNTIL 545 PM
CDT...
At 501 PM CDT, the strong thunderstorm was located 5 miles southeast
of Whatley, or 10 miles southeast of Grove Hill, moving south at 10
mph.
Half inch hail and winds gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Whatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3169 8784 3170 8750 3145 8749 3141 8760
3147 8783
TIME...MOT...LOC 2201Z 344DEG 7KT 3159 8766Special weather statement, Aug 7, 5:05 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
505 PM CDT TUE AUG 7 2018
MSZ078-072245-
Stone MS-
505 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
STONE COUNTY UNTIL 545 PM CDT...
At 505 PM CDT, the strong thunderstorm was located over McHenry, or 9
miles south of Wiggins, moving north at 10 mph.
Half inch hail and winds gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3086 8934 3086 8904 3068 8905 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 2205Z 160DEG 8KT 3072 8912Special weather statement, Aug 7, 5:41 PM CDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service Mobile AL 541 PM CDT TUE AUG 7 2018 ALZ052-053-072315- Clarke AL-Washington AL- 541 PM CDT TUE AUG 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN WASHINGTON AND WEST CENTRAL CLARKE COUNTIES UNTIL 615 PM CDT... At 541 PM CDT, the strong thunderstorm was located 6 miles north of Saint Stephens, or 12 miles northwest of Jackson. This storm was nearly stationary. Half inch hail and winds gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Saint Stephens. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3170 8812 3170 8795 3152 8797 3156 8815 TIME...MOT...LOC 2241Z 329DEG 0KT 3164 8805
Special weather statement, Aug 7, 6:02 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
602 PM CDT TUE AUG 7 2018
ALZ052-072345-
Washington AL-
602 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WASHINGTON COUNTY UNTIL 645 PM CDT...
At 602 PM CDT, the strong thunderstorm was located 4 miles east of
Chatom, moving south at 15 mph.
Half inch hail and winds gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Chatom, Saint Stephens and Millry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 8808 3166 8809 3163 8808 3162 8807
3160 8808 3159 8807 3158 8805 3142 8803
3141 8834 3170 8839 3170 8809
TIME...MOT...LOC 2302Z 010DEG 12KT 3146 8818Special weather statement, Aug 7, 7:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
730 PM CDT TUE AUG 7 2018
MSZ067-080100-
Wayne MS-
730 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WAYNE COUNTY UNTIL 800 PM CDT...
At 730 PM CDT, the strong thunderstorm was located 8 miles northeast
of Mill Creek, or 13 miles northwest of Waynesboro, moving north at
10 mph.
Half inch hail and winds gusts of 40 to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Wayne
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3182 8894 3183 8893 3183 8876 3185 8869
3170 8867 3160 8894
TIME...MOT...LOC 0030Z 171DEG 10KT 3178 8885Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.